Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 22, 2021DeWitt County, Gonzales County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 22, 2021, 4:33 AM CDT for DeWitt County, Gonzales County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2021, 4:33 AM CDT (09:33 UTC)
Expired
Jun 22, 2021, 5:15 AM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX

Counties DeWitt County, TX, Gonzales County, TX

The radar

The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3900 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3900 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted.

997 
WWUS84 KEWX 220933
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
433 AM CDT Tue Jun 22 2021
 
TXZ207-221>225-221015-
Guadalupe TX-Karnes TX-Lavaca TX-De Witt TX-Gonzales TX-Wilson TX-
433 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT...SOUTHEASTERN
GUADALUPE...NORTHEASTERN KARNES...GONZALES...WEST CENTRAL LAVACA AND
NORTHEASTERN WILSON COUNTIES UNTIL 515 AM CDT...

At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luling to near Yoakum. Movement was
southwest at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cuero, Gonzales, Yoakum, Luling, Yorktown, Stockdale, Nixon, La
Vernia, Kingsbury, Smiley, Pandora, Gillett, Cheapside, Sutherland
Springs, Hochheim, Palmeto State Park, Westhoff, Leesville, Edgar and
Oak Forest.

LAT...LON 2892 9741 2890 9745 2930 9818 2968 9771
      2935 9709
TIME...MOT...LOC 0933Z 040DEG 21KT 2960 9768 2935 9721 

$$

KCW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 22, 3:13 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 22, 3:13 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
313 AM CDT Tue Jun 22 2021

.SHORT TERM (Today through Wednesday)...
Early this morning the cold front is draped across the region from
between Del Rio and Eagle Pass to San Antonio to La Grange, with an
occasionally strong but gradually weakening area of thunderstorms
west of Medina County and another that moved into Lee and Fayette
counties from the east. The front, with help from some rain-cooled
air, has brought temperatures and dew points back into the upper 60s
to mid 70s, while it remains rather warm and humid south of the front
with dew points still in the upper 70s to near 80. Shower and
thunderstorm activity will continue to drift south and weaken, but
some lingering isolated activity will remain possible in our southern
and eastern counties through the morning and across the far
southeastern Coastal Plains into the afternoon.

A day of marginally more comfortable weather is forecast with highs
ranging from about 83 in a few spots northeast to about 95
southwest. Dew points will only fall a few more degrees behind the
front, so we can still expect to see heat indices in the upper 80s
and 90s for most folks, near 100 south. Lows return to the 70s
tonight and winds rapidly shift back to the E/SE, keeping the high
moisture content in place. The short-lived cool down will already be
over, as highs Wednesday will be back in the 90s with heat indices
back in the 100-108 range except for the Hill Country. Can't rule
out an isolated afternoon sea breeze shower/storm across the Coastal
Plains once again in the afternoon.

&&

.LONG TERM (Wednesday Night through Monday)...
Subtropical Ridge remains over Texas late this week. Southerly lower
level winds maintain a warm and humid airmass with slightly above
normal temperatures and elevated heat index values. Subsidence under
the Ridge keeps rain out of the forecast, although cannot rule out an
isolated shower or thunderstorm each afternoon near the Coastal
Plains due to the seabreeze and peak heating.

Upper level troughing over the Central States weakens the Subtropical
Ridge over Texas this weekend into early next week with a possibility
of an upper level shear axis developing. Another late season cold
front drops down the Plains, however there is uncertainty on how far
south it will go with the models continuing to delay its possible
movement into South Central Texas. Subsidence wanes due to the
weakening Ridge. Solar heating becomes more efficient as a forcing
mechanism while the front and shear axis may also provide forcing
should they move over South Central Texas. While recent model trends
delay the onset of chances of showers and thunderstorms will maintain
the blended guidance with its slight to low chance POPs, for now,
until a consistent trend develops. Due to increased clouds and rains,
temperatures will drop to near or slightly below normal this weekend
into early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              88  75  94  77  96 /  10  -   10   0  -
Austin Bergstrom Intl Airport  86  73  94  75  96 /  10  -   10   0  -
New Braunfels Muni Airport     88  75  95  76  96 /  10  -   10   0  -
Burnet Muni Airport            84  73  93  75  95 /  -   -   -    0   0
Del Rio Intl Airport           93  78  99  79 101 /  20  -   -    0   0
Georgetown Muni Airport        84  73  93  75  95 /  -   -   -    0  -
Hondo Muni Airport             90  75  95  75  96 /  10  -   -    0  -
San Marcos Muni Airport        87  74  95  75  96 /  10  -   10   0  -
La Grange - Fayette Regional   88  76  94  78  96 /  20  10  20   0  10
San Antonio Intl Airport       90  76  95  76  96 /  10  -   10   0  -
Stinson Muni Airport           91  77  97  78  98 /  20  -   10   0  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...KCW
Long-Term...04
Hazardous weather outlook, Jun 22, 3:58 AM CDT, 35 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
358 AM CDT Tue Jun 22 2021

TXZ171>173-183>194-202>209-217>225-228-230900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
358 AM CDT Tue Jun 22 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered thunderstorms along a cold front could produce locally
heavy rain and gusty but sub-severe winds through mid morning
south of a line from Del Rio to San Antonio to La Grange.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 22, 2:23 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
223 AM CDT Tue Jun 22 2021

TXZ193-194-209-220815-
Bastrop TX-Fayette TX-Lee TX-
223 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BASTROP...SOUTH
CENTRAL LEE AND CENTRAL FAYETTE COUNTIES UNTIL 315 AM CDT...

At 223 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Giddings to 14 miles north of La Grange to
near Round Top. Movement was south at 20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Giddings, La Grange, Smithville, Fayetteville, Round Top, Upton,
Northrup, Rutersville, Warrenton, Waldeck, Plum, Buescher State Park,
Hills, Ammannsville, Mullins Prairie, Nechanitz, Manheim, Serbin,
Togo and Alum Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2974 9677 2999 9733 3025 9706 3005 9662
      2996 9657
TIME...MOT...LOC 0723Z 014DEG 16KT 3019 9699 3011 9683 3003 9667

CP
Special weather statement, Jun 22, 3:01 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
301 AM CDT Tue Jun 22 2021

TXZ183-202-220845-
Kinney TX-Val Verde TX-
301 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL KINNEY AND
SOUTHEASTERN VAL VERDE COUNTIES UNTIL 345 AM CDT...

At 300 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laughlin AFB, or near Del Rio, moving southwest at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Del Rio, Cienegas Terrace, Laughlin AFB, Val Verde Park and Escondido
Estates.

LAT...LON 2947 10080 2934 10062 2917 10077 2920 10077
      2923 10080 2924 10079 2926 10081 2926 10084
      2928 10087 2931 10089 2933 10094 2935 10095
      2935 10097
TIME...MOT...LOC 0800Z 045DEG 6KT 2932 10082

KCW
Special weather statement, Jun 22, 3:13 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
313 AM CDT Tue Jun 22 2021

TXZ193-208-209-223-225-220900-
Caldwell TX-Lavaca TX-Bastrop TX-Fayette TX-Gonzales TX-
313 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
SOUTHEASTERN BASTROP...NORTHEASTERN GONZALES...SOUTHWESTERN FAYETTE
AND NORTHWESTERN LAVACA COUNTIES UNTIL 400 AM CDT...

At 312 AM CDT, Doppler radar was tracking a strong thunderstorm near
Schulenburg, moving southwest at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Smithville, Schulenburg, Hallettsville, Flatonia, Moulton, Waelder,
Muldoon, Cistern, Rosanky, Komensky, Delhi, Swiss Alp, Henkhaus,
Dubina, Engle, Ammannsville, Thompsonville, Freyburg, Moravia and
Togo.

LAT...LON 2972 9678 2963 9687 2963 9686 2961 9684
      2940 9694 2967 9754 3003 9720 2979 9675
TIME...MOT...LOC 0812Z 023DEG 26KT 2976 9688

KCW
Special weather statement, Jun 22, 4:00 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
400 AM CDT Tue Jun 22 2021

TXZ208-209-223-225-220945-
Caldwell TX-Lavaca TX-Fayette TX-Gonzales TX-
400 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
NORTHEASTERN GONZALES...SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA
COUNTIES UNTIL 445 AM CDT...

At 359 AM CDT, Doppler radar was tracking a strong thunderstorm near
Waelder, or 7 miles west of Moulton, moving southwest at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gonzales, Luling, Schulenburg, Shiner, Flatonia, Moulton, Waelder,
Muldoon, Cistern, Palmeto State Park, Komensky, Henkhaus, Dubina,
Engle, McNeil, Dilworth, Thompsonville, Ottine, Freyburg and Moravia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2932 9716 2934 9720 2938 9724 2937 9726
      2958 9769 2965 9763 2966 9765 2967 9764
      2982 9736 2979 9731 2990 9719 2972 9680
TIME...MOT...LOC 0859Z 039DEG 23KT 2961 9726

CP
Local storm report, Jun 22, 4:28 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
428 AM CDT TUE JUN 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     FLASH FLOOD      8 N LEAKEY              29.84N 99.78W
06/22/2021                   REAL               TX   TRAINED SPOTTER

            PHOTOS RECEIVED OF SEVERAL FEET OF WATER
            COVERING HWY 336 AND SURROUNDING BACK ROADS
            NEAR KENT CREEK AND ALONG THE WEST PRONG OF
            THE FRIO RIVER IN REAL COUNTY.

&&

KCW
Special weather statement, Jun 22, 4:33 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
433 AM CDT Tue Jun 22 2021

TXZ207-221>225-221015-
Guadalupe TX-Karnes TX-Lavaca TX-De Witt TX-Gonzales TX-Wilson TX-
433 AM CDT Tue Jun 22 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEWITT...SOUTHEASTERN
GUADALUPE...NORTHEASTERN KARNES...GONZALES...WEST CENTRAL LAVACA AND
NORTHEASTERN WILSON COUNTIES UNTIL 515 AM CDT...

At 433 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Luling to near Yoakum. Movement was
southwest at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Cuero, Gonzales, Yoakum, Luling, Yorktown, Stockdale, Nixon, La
Vernia, Kingsbury, Smiley, Pandora, Gillett, Cheapside, Sutherland
Springs, Hochheim, Palmeto State Park, Westhoff, Leesville, Edgar and
Oak Forest.

LAT...LON 2892 9741 2890 9745 2930 9818 2968 9771
      2935 9709
TIME...MOT...LOC 0933Z 040DEG 21KT 2960 9768 2935 9721

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:12 PM CDTSpecial Weather StatementEWXVal Verde48 min
Jun 21, 9:25 PM CDTSevere Thunderstorm WarningEWXVal Verde65 min
Jun 21, 9:43 PM CDTSpecial Weather StatementEWXWilliamson47 min
Jun 21, 10:25 PM CDTSpecial Weather StatementEWXBurnet, Llano, Williamson50 min
Jun 21, 10:35 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Travis55 min
Jun 21, 10:51 PM CDTTornado WarningEWXBlanco, Burnet, Hays24 min
Jun 21, 10:52 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson3 hr
Jun 21, 11:08 PM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Jun 21, 11:13 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Llano62 min
Jun 21, 11:31 PM CDTAreal Flood AdvisoryEWXBurnet, Travis, Williamson3 hr
Jun 21, 11:53 PM CDTSpecial Weather StatementEWXGillespie52 min
Jun 22, 12:00 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Llano3 hr
Jun 22, 12:09 AM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr39 min
Jun 22, 12:19 AM CDTSpecial Weather StatementEWXTravis41 min
Jun 22, 12:24 AM CDTSpecial Weather StatementEWXEdwards51 min
Jun 22, 12:30 AM CDTAreal Flood AdvisoryEWXWilliamson3 hr
Jun 22, 12:47 AM CDTSpecial Weather StatementEWXBandera43 min
Jun 22, 1:16 AM CDTSpecial Weather StatementEWXBandera, Medina, Real, Uvalde44 min
Jun 22, 1:54 AM CDTSpecial Weather StatementEWXKinney51 min
Jun 22, 2:08 AM CDTAreal Flood AdvisoryEWXEdwards, Real5 hr
Jun 22, 2:23 AM CDTSpecial Weather StatementEWXFayette52 min
Jun 22, 2:52 AM CDTAreal Flood AdvisoryEWXEdwards, Kinney, Uvalde, Val Verde4 hr
Jun 22, 3:01 AM CDTSpecial Weather StatementEWXKinney44 min
Jun 22, 3:13 AM CDTSpecial Weather StatementEWXFayette47 min
Jun 22, 4:00 AM CDTSpecial Weather StatementEWXGonzales45 min
Jun 22, 5:22 AM CDTAreal Flood AdvisoryEWXBexar3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.